MAUDE Adverse Event Report: WRIGHTS LANE: SYNTHES USA PRODUCTS LLC 3.5MM LCP® METAPHYSEAL PLATE 11 HOLES; APPLIANCES, FIXATION, NAIL/BLD/PL COMBO, MULTI COMP, METAL COM

WRIGHTS LANE: SYNTHES USA PRODUCTS LLC 3.5MM LCP® METAPHYSEAL PLATE 11 HOLES; APPLIANCES, FIXATION, NAIL/BLD/PL COMBO, MULTI COMP, METAL COM
Model Number 223.411
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Unspecified Infection (1930); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information is unknown.It is unknown when the event occurred.510k: this report is for 1 (one) 3.5 mm lcp metaphyseal plate/unknown lot.Lot number is unknown.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent revision of a plate and screws on (b)(6) 2017 due to broken plate, non-union, and septic infection.The patient presented with a broken 3.5 mm locking compression plate (lcp) metaphyseal plate, 11 hole plate in the left mid-shaft ulna.The original implant date is unknown.The plate and nine (9) screws (six (6) 3.5 mm cortex screws in the plate, one (1) independent lag screw, and two (2) 3.5 mm locking screws) were successfully removed, there were no fragments.A chisel was used to remove bone growth from over the screws and plate.The area was debrided and irrigated.A new plate was implanted; the surgeon cut the proximal tip of the plate to accommodate the patient anatomy.Relevant screws were used for fixation: variable angle elbow set and lcp small fragment set.The procedure was successfully completed.This report is for a 3.5 mm lcp metaphyseal plate.(b)(4).

Brand Name
3.5MM LCP® METAPHYSEAL PLATE 11 HOLES
Common Device Name
APPLIANCES, FIXATION, NAIL/BLD/PL COMBO, MULTI COMP, METAL COM
Manufacturer (Section D)
WRIGHTS LANE: SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7130842
Report Number2939274-2017-50377
Device Sequence Number1358886
Product Code LXT
UDI-Device Identifier10886982157638
UDI-Public(01)10886982157638(10)UNKNOWNLOT
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K033805
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number223.411
Device Catalogue Number223.411
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/23/2017
Initial Report FDA Received Date12/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR